CASE REPORT
Year : 2022  |  Volume : 16  |  Issue : 1  |  Page : 104-107

Amlodipine overdose complicated by non-cardiogenic pulmonary edema and diffuse alveolar hemorrhage: A case report


1 Department of Medicine, Division of Pulmonary and Critical Care, University of Wisconsin Hospitals and Clinics, Madison, WI, USA
2 Department of Anesthesiology, Division of Critical Care, University of Wisconsin Hospitals and Clinics, Madison, WI, USA

Correspondence Address:
Will R Bringgold
UW CSC, Department of Medicine, 600 Highland Ave, Madison, WI 53792
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/sja.sja_388_21

Rights and Permissions

A young adult female presented with hypotension and depressed mental status after intentional overdose of Amlodipine. After intubation and institution of lung-protective mechanical ventilation, initial management focused on maintenance of a mean arterial blood pressure over 65 mmHg and included fluid resuscitation (eight liters of crystalloid), Insulin and dextrose, intravenous calcium and, finally, vasopressor support. Her course was complicated by hypoxia due to non-cardiogenic pulmonary edema requiring diuresis. She was extubated soon thereafter but developed severe hypoxia within 72 hours requiring re-intubation. A subsequent bronchoscopy demonstrated diffuse alveolar hemorrhage (DAH). This is the first report of DAH complicating amlodipine overdose.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1348    
    Printed22    
    Emailed0    
    PDF Downloaded234    
    Comments [Add]    

Recommend this journal